Drought, Foard
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
Below normal rainfall led to drought persisting or worsening across much of the area during the month of September.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Below normal rainfall led to drought persisting or worsening across much of the area during the month of September.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 31, 9:39 PM CST, 2 hours 21 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1039 PM CDT Wed Aug 31 2022 ...New AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 252 PM CDT Wed Aug 31 2022 Once more, the short-term forecast is dominated by the potential for convection within a tropical environment. The upper-level low over the Chihuahuan Desert continues to leave our CWA with light easterly flow aloft. Ample moisture south of I-40 and patchy insolation has allowed the development of 1,500-2,500 J/kg MLCAPE south of a stationary frontal boundary in central Oklahoma. Convection is deepening along and south of that boundary, particularly in western north Texas. The 12Z FWD sounding sampled a PWAT of 2.11 inches, which is near the maximum daily moving average. Thus, the potential exists for very heavy rainfall in any storm that exists. Furthermore, the tropical nature of the convection encourages training of storm cells, particularly south of the Red River. Flooding will be a concern in those areas. This activity should wane with the loss of diurnal instability around sunset. Most of the area should remain dry during the early part of the overnight period. A very low chance exists for convection to enter northern Oklahoma from Kansas as a shortwave trough digs south across the central Plains. However, most HREF members weaken that activity well before it reaches the CWA boundary. A much better chance exists for widespread showers and storms to develop beginning tomorrow morning and through the day. The shortwave trough will continue to amplify across the central Plains, with some short-range models deepening it enough that it actually phases somewhat with the Chihuahuan low. Although it may not deepen that much, there is still strong consensus for weak height falls across much of the CWA tomorrow within a still-tropical environment. That environment should overspread much of northern Oklahoma tomorrow as the front lifts northward in response to the shortwave trough. The end result, as agreed upon by essentially every HREF member, is that a concentrated area of showers and storms will overspread central and southern Oklahoma tomorrow. NBM guidance keeps the highest PoPS across the far southern CWA similarly to today. However, given the strong HREF agreement and the general global to mesoscale model consensus that height falls will be strongest further to the north, made edits to the grids to bring higher PoPs across much of central Oklahoma. Heavy rainfall will once again lead to the risk of flooding across much of the area tomorrow. This should keep high temperatures a shade cooler than they were today, particularly where heavy rainfall occurs. MEISTER && .LONG TERM... (Thursday night through next Tuesday) Issued at 252 PM CDT Wed Aug 31 2022 Complicated synoptic pattern will continue through the entire long- term period. The shortwave trough will pass to the east of our forecast area Thursday night into Friday. Northerly flow behind it should temporarily dry things out for much of the area. The exception will be the southeastern and southern counties, where flow will be more westerly at the base of the trough. Although instability should be weaker with dry air coming in from the north, will not decrease PoPs as the recent pattern has shown that convection coverage may be underestimated by models in this sort of near-trough environment. By Friday evening, forecast confidence begins to decrease. The GFS and NAM both indicate an embedded disturbance rounding the northeastern periphery of the Southwest ridge and impinging on the central Plains. Both models develop an MCS across northern Kansas, which they then drive into Oklahoma overnight behind modest northerly steering flow. The ECMWF, by contrast, forecasts a much weaker disturbance and has no convection to speak of Friday night. Have elected to introduce 20-25 PoPs to cover the uncertainty of the forecast, and will reevaluate later in the week. Forecast confidence decreases further beyond the end of the week. There is a signal in all global and ensemble models that the shortwave trough will continue to become more positively tilted until the base of it breaks off as a cutoff low. The jet will retreat into Canada about this time, meaning that the pattern will be favorable for the cutoff to stick around. How long it does, and how much it influences our weather, is an open question. In general, it is anticipated that if more storms occur this weekend, the cutoff low is likelier to develop and remain in place for an extended period of time. This would lead to a positive feedback loop where further storms could be expected toward the end of the long-range forecast in our CWA. This is inherently a low-confidence forecast, and after collaborating with neighboring WFOs, NBM was left as the operational forecast because no specific targets of opportunity presented themselves. However, as this pattern approaches the chance for unsettled weather on any given day should become clearer. MEISTER && .AVIATION... (06Z TAFS) Issued at 1031 PM CDT Wed Aug 31 2022 Mid to high cloud cover will persist over the region through most of the forecast period. Have removed the mention of any vsby restrictions due to BR but there's still a small chance of some patchy BR developing near OUN and LAW by early morning. By late morning, some showers and isolated thunderstorms may redevelop over far SW OK and north TX, and shift ENE throughout the day. Right now, have only mentioned RA at SPS and LAW but development further north toward CSM, OKC, and OUN cannot be totally ruled out for later forecasts. Any low cigs overnight should remain just above MVFR heights. Winds will increase slightly from the south by tomorrow afternoon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 72 87 68 / 20 20 50 10 Hobart OK 91 71 89 68 / 30 20 60 10 Wichita Falls TX 87 73 84 69 / 40 40 60 30 Gage OK 91 64 92 66 / 0 10 10 10 Ponca City OK 93 66 94 67 / 0 0 30 20 Durant OK 91 74 84 70 / 20 30 70 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...04 LONG TERM....04 AVIATION...03
Hazardous Weather Outlook National Weather Service Norman OK 851 PM CDT Wed Aug 31 2022 OKZ004>048-050>052-TXZ083>090-020200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 851 PM CDT Wed Aug 31 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A few thunderstorms may redevelop overnight across portions of southern Oklahoma and north Texas. Locally heavy downpours could accompany the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There will be thunderstorm chances over portions of Oklahoma and north Texas each day through Tuesday. The highest chances of storms will be Thursday across north Texas and southern Oklahoma where locally heavy rainfall will be possible. Isolated strong storms will be possible over the next week, but the risk of severe weather will remain relatively low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, September 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1057921, 1057922.